Jump to content
Chalkie

Anandron (nilutimide)

Recommended Posts

Chalkie    0
Chalkie

When psa started to rise after a couple of years on Zolodex I was put on cosodex and for 4 months and then told to stop this and after tests (scan, liver funtion etc) the medical oncologist at PMCC introduced Anandron - double dose (two pills a day) for the first two weeks then on a day.  PSA was12.9 after a month it was up to 13.2and after another 3 months it has come down to 10.  I sufferred from anxiety and lost 10% of body weight - nasty taste in mouth - putting me of red wine and coffee.  Cardio at the gym much more difficult - can only last 20 mins where as I was working out on the bike for 35 mins.  They said to be careful about pnemonia like symtoms.

I am on medication for axiety and it is working.  The Oncologist said when PSA gets to 20 chemo (six sessions) will be introduced - may be in six months.

Questions:  Has anyone had a similar experience?

Are there any recomendations re taking the anandron ie At night (thats when I take it) or in the morning, with food or on an empty stomach, with warm water?

 

Chalkie

 

 

 

Share this post


Link to post
Share on other sites
alanbarlee    9
alanbarlee

G'day Chalkie,

Flicking back to your 'My Story' history, you appear to have bone and possible nodal mets.

My Anandron experience was in the context of rising PSA (from metastatic pelvic and lower abdominal lymph nodes) after eventual  failure of intermittent ADT3 with Zoladex, Cosudex and dutasteride.

When Anandron (nilutamide) briefly replaced the Cosudex, I had no issues paralleling yours when taking Anandron with food. Tony Maxwell had a longer Anandron exposure: he may have more for you on this.

I was fortunate at the time to have been able to participate in a Zytiga (abiraterone) access program: however, shortly after starting the Zytiga (with low-dose prednisone), the PSA spiked, rather than showing the expected drop. It's not possible to say whether the PSA flare was caused by the recent switch to Anandron, or from starting the Zytiga, but the PSA dropped like a brick after I stopped the Anandron - and its been steadily declining with Zoladex, dutasteride, Zytiga and prednisone for the 3 1/2 years since - now at 0.1, with only one node still somewhat PET-avid around 3 years ago, when the PSA was higher than now.

I would guess that your next move may, as you suggest, be docetaxel (Taxotere), at a PSA point to be agreed between you and Peter Mac, but most likely less than 20. If you have any major issues tolerating the chemo, your oncologist should be able to switch you to Zytiga (or Xtandi - enzalutamide) under the PBS rules. It would also be worthwhile keeping an eye out for a clinical trial with the very new 68-gallium-PSMA, or possibly even with  Xofigo (strontium-223) if the mets can be shown to be confined to bone - all such items need to be on the options table when you meet with your oncologist. 

In the meantime, keep up what exercise you can manage, and stay in touch!

Best of luck,

Alan   

 

 

 

 

Share this post


Link to post
Share on other sites
Chalkie    0
Chalkie

Thanks Allan, your comments have given me confidence in looking to the future.   Now almost a year on I have finished 7 seven infusions of chemo - which I handled very well - in that my life didn't change much.  Side effects were the loss of hair and finger nails gave me some grief with all of them becoming septic.  But they are OK now and my hair is coming back.  Peripheral neuropathy continues to be an issue.   PSA came down from 40+ to plateau at 20 for the last 3 infusions.  Now 6 weeks after chemo has finished PSA is on the rise and bone scans etc reveal a that tumours have increased in size - but I am not in pain and I am asymptomatic and no change in my general health and disposition is evident.  I am still on the happy pills.  Of course I am continuing with Zoladex and have been on denosumab (Xgeva) for six months [side effects of xgeva has been a drippy nose - better than a drippy dick]   Saw my oncologist on Monday and I need to choose between Xtandi and Zytiga.   I am back to him in 3 weeks.   There may be some trials but nothing definite and my thinking is that it is better to choose the devil I know than a trial.  So I am now reading up on both.  I am thinking that I need to weigh up the side effects and which regime may be the easiest to follow. 

Did you have a choice? and can you offer me some help in deciding which pill to take.

 

Cheers Chalkie

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×